CSN Login
Members Online: 2

You are here

results from pet scan

122456
Posts: 40
Joined: Jun 2005

I received the results from the doctor today. I have two small nodules in both lungs. He said they are smaller than a centimeter. He has recommended the drugs eloxatin and avastin along with leucovorin. My veins are so roly that he told me I need to think about getting the port put back in. He wants to start me as soon as possible. So sometime next week I'll get the port in and start this treatment. He said he probably will do six cycles with 1 given every 3 weeks. Are there any semi-colons or anybody that have taken the above mentioned drugs? I did good on the 1st time with the 5-FU and leucovorin and good with the xeloda. Please let me know if any of you suffered with the side effects from these drugs. Thanks and I know God has brought me this far and won't leave me now.

crazylady
Posts: 544
Joined: Jun 2004

So sorry to hear about your results. I don't have any experience with those chemo drugs, but wanted you to know that I am thinking of you.
Take care,
Jamie

PhillieG's picture
PhillieG
Posts: 4907
Joined: May 2005

Sorry to hear about your dx, I just had a similar one (9 nodules in lungs). I did the lucavorin and Avastin and it helped with my liver mets alot. It really shrank them. I don't remember any real bad side effects from them. The Avastin makes you more prone to bleeding I think so you have to be a litle more careful. I had to use an electric razor. The Avastin is good stuff. I'm on Erbitux and CPT11 now for my lung nodules. The Erbitux gives a nasty rash. It looks like I was beaten with a cactus plant, but it's going to help cure me!
Best of luck
Phil

Kanort's picture
Kanort
Posts: 1275
Joined: Jan 2004

Hi,

I am so sorry to hear about your nodules, but it sounds like your oncologist has a good plan to attack them aggressively. Keep us posted on your progress.

Kay

Betsydoglover's picture
Betsydoglover
Posts: 1256
Joined: Jul 2005

I'm pretty new at this, but I 2 weeks into my first cycle of eloxatin (oxaliplatin) and avastin (although Xeloda is also in the mix). No leucovorin though. I was pleasantly surprised. I had flu-like aches for about 2 days and had very vague nausea for close to a week, but mostly I felt not too bad the first week. Got much better after that. (My cycle is 3 weeks also).

The cold sensitivity symptoms from the oxaliplatin didn't really bother me and were gone after the first week. My doc gave me calcium and magnesium IV's as a preventative so you should probably ask about that - I've seen other mention on this site of how effective they can be.

Good luck.

Betsy

HisJoy's picture
HisJoy
Posts: 115
Joined: Feb 2005

Howdy! My "cocktail" consists of Leukovorin, oxaliplatin (eloxatin), Dekadron, 5-FU, and Avastin with a calcium/magnesium drip to mitigate the neuropathy caused by the eloxatin. Sounds very similar to what you'll be getting.

Ihave been through 10 treatments, starting out every 2 weeks, and then going to every 3 weeks because my liver disease doesn't like chemo. At any rate, I think the side effects are quite manageable. Diarrhea and fatigue are the most pronounced, and have grown progressively MORE pronounced as I go through treatment.

Additional side effects: slight nausea, nosebleeds (from Avastin), low white counts, leg and bone aches (because of the shot of Newlasta I have to take to build up white counts, neuropathy (numbness and tingling) in fingers, lips, throat, feet when in contact with cold....this neuropathy CAN become permanent and mine had become REALLY bad before the calcium/magnesium drip was added. I couldn't even walk down the frozen-food aisle at the supermarket without major numbness and tingling for hours. I couldn't even type much of the time. The calcium/magnesium really did the trick though, and the neuropathy, while still noticeable, is MUCH MUCH milder and doesn't last the entire 3 week period between cycles.

The Avastin also causes an "out of breath" feeling. I notice that I can STAND at church or I can SING at church, but I can't do both at once because I don't have enough breath. I also am very weak at this point and can no longer walk without stopping to rest every little bit.

Hope this helps!

Subscribe to Comments for "results from pet scan"